Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 22, NWS Riverton, WY

June 23, 2016Natrona County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 23, 2016, 6:02 PM MDT for Natrona County, Wyoming. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2016, 6:02 PM MDT (00:02 UTC)
Expired
Jun 23, 2016, 6:45 PM MDT
In force
43 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 167 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 0.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2016-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2016-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
3554 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

497 
WUUS55 KRIW 240002
SVRRIW
WYC025-240045-
/O.NEW.KRIW.SV.W.0022.160624T0002Z-160624T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
602 PM MDT THU JUN 23 2016

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN NATRONA COUNTY IN WYOMING...

* UNTIL 645 PM MDT

* AT 600 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR MIDWEST TO 8 MILES NORTHEAST OF GOLDENEYE
  RESERVOIR TO NEAR POWDER RIVER...MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF INCH SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MIDWEST AND EDGERTON AROUND 605 PM MDT.
  GOLDENEYE RESERVOIR AROUND 615 PM MDT.
  TEAPOT ROCK AROUND 620 PM MDT.
  HOMA HILLS AROUND 635 PM MDT.
  ANTELOPE HILLS AROUND 640 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
ALTERNATIVE LEARNING CENTER SCHOOL...WESTWOOD ELEMENTARY SCHOOL...
CASPER WYOMING MEDICAL CENTER...PARADISE VALLEY COUNTRY CLUB...ST
ANTHONY'S CATHOLIC SCHOOL...CASPER WIND ENXCO INCORPORATION WIND
FARM...MCKINLEY ELEMENTARY SCHOOL...CASPER NATRONA COUNTY AIRPORT...
CASPER MOUNTAIN COUNTY PARK AND WOODS LEARNING CENTER.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 176 AND 227.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4269 10608 4287 10722 4305 10669 4346 10635
      4348 10608
TIME...MOT...LOC 0000Z 257DEG 43KT 4335 10631 4308 10656 4296 10693 

HAIL...0.75IN
WIND...60MPH
 
$$

BRAUN
4 follow-up statements
708 
WWUS55 KRIW 240010
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
610 PM MDT THU JUN 23 2016

WYC025-240045-
/O.CON.KRIW.SV.W.0022.000000T0000Z-160624T0045Z/
NATRONA-
610 PM MDT THU JUN 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHERN NATRONA COUNTY...

AT 610 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR EDGERTON TO 7 MILES WEST OF ANTELOPE HILLS TO 7
MILES SOUTHWEST OF GOLDENEYE RESERVOIR...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  MIDWEST AND EDGERTON AROUND 615 PM MDT.
  TEAPOT ROCK AROUND 620 PM MDT.
  HOMA HILLS AROUND 640 PM MDT.
  ANTELOPE HILLS AROUND 645 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
ALTERNATIVE LEARNING CENTER SCHOOL...WESTWOOD ELEMENTARY SCHOOL...
CASPER WYOMING MEDICAL CENTER...PARADISE VALLEY COUNTRY CLUB...ST
ANTHONY'S CATHOLIC SCHOOL...CASPER WIND ENXCO INCORPORATION WIND
FARM...MCKINLEY ELEMENTARY SCHOOL...CASPER NATRONA COUNTY AIRPORT...
CASPER MOUNTAIN COUNTY PARK AND WOODS LEARNING CENTER.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 176 AND 227.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4269 10608 4287 10722 4305 10669 4346 10635
      4348 10608
TIME...MOT...LOC 0010Z 257DEG 43KT 4337 10621 4310 10646 4298 10683 

HAIL...0.75IN
WIND...60MPH
 
$$

BRAUN
968 
WWUS55 KRIW 240012
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
612 PM MDT THU JUN 23 2016

WYC025-240045-
/O.CON.KRIW.SV.W.0022.000000T0000Z-160624T0045Z/
NATRONA-
612 PM MDT THU JUN 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHERN NATRONA COUNTY...

AT 612 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MIDWEST TO 10 MILES WEST OF ANTELOPE HILLS TO 6
MILES SOUTHEAST OF POWDER RIVER...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  MIDWEST AND EDGERTON AROUND 615 PM MDT.
  TEAPOT ROCK AROUND 625 PM MDT.
  HOMA HILLS AND ANTELOPE HILLS AROUND 645 PM MDT.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 176 AND 227.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4269 10608 4287 10722 4305 10669 4346 10635
      4348 10608
TIME...MOT...LOC 0012Z 257DEG 43KT 4336 10627 4309 10652 4297 10689 

HAIL...0.75IN
WIND...60MPH
 
$$

BRAUN
843 
WWUS55 KRIW 240023
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
623 PM MDT THU JUN 23 2016

WYC025-240045-
/O.CON.KRIW.SV.W.0022.000000T0000Z-160624T0045Z/
NATRONA-
623 PM MDT THU JUN 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHERN NATRONA COUNTY...

AT 622 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR EDGERTON TO NEAR ANTELOPE HILLS TO NEAR GOLDENEYE
RESERVOIR...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  ANTELOPE HILLS AND TEAPOT ROCK AROUND 630 PM MDT.
  HOMA HILLS AROUND 645 PM MDT.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 176 AND 227.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4269 10608 4287 10722 4305 10669 4346 10635
      4348 10608
TIME...MOT...LOC 0022Z 257DEG 43KT 4338 10617 4311 10642 4299 10679 

HAIL...0.75IN
WIND...60MPH
 
$$

BRAUN
519 
WWUS55 KRIW 240036
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
636 PM MDT THU JUN 23 2016

WYC025-240046-
/O.EXP.KRIW.SV.W.0022.000000T0000Z-160624T0045Z/
NATRONA-
636 PM MDT THU JUN 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NATRONA COUNTY WILL
EXPIRE AT 645 PM MDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4269 10608 4287 10722 4305 10669 4346 10635
      4348 10608
TIME...MOT...LOC 0030Z 257DEG 43KT 4338 10617 4311 10642 4299 10679 

$$

BRAUN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:03 PM MDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jun 23, 3:03 PM MDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
303 PM MDT THU JUN 23 2016

.SHORT TERM...TONIGHT THROUGH FRIDAY

A monsoonal like, weak vorticity lobe tracking from the southwest
with its accompanying moisture and instability has produced an
early outbreak of elevated convection over Sweetwater County this
morning and has already moved off to the east of our CWA for now.
We are still watching for a fresh round of surface based
convection to form over the Big Horn Mountains at the time of this
writing as this same vorticity lobe continues to track northeast,
brushing our eastern zones. Drier air looming to the north and
northwest on the WV loop may win out as it slowly oozes southeast
from the backside of the vorticity lobe so we will have to watch
and see how this all plays out. If they do, we will consider
extending the on going red flag warning for Natrona County north
to include the Big Horn Mountains and the rest of Johnson county
to account for dry lightning. Would prefer to wait to see the
whites of its eyes before taking the next step for now. Otherwise,
we will let the red flag warning for Natrona County ride through
Friday. Will upgrade the fire weather watch for our eastern zones
to a warning for noon Friday through Saturday. A similar monsoonal
like vorticity lobe will be tracking northeast across Sweetwater
and Natrona Counties Friday morning so have added a slight chance
of t storms for eastern Sweetwater and southern Natrona counties
for Friday morning. Behind this vorticity lobe, hot dry southwest
winds will again plague the CWA, hence the extension of the redflag.
Northwest winds will begin to increase late in the day in northern
Johnson County Saturday as sharp 12mb 3 hourly post FRONTAL
SURFACEpressure rises approach the area. Some cooling is
 the west Friday.

.LONG TERM...FRIDAY NIGHT THROUGH Thursday

The cold front will continue pushing through the forecast area
Friday night into Saturday morning. Residual showers are possible
in eastern Natrona county during the evening, and some showers and
thunderstorms are possible in northern YNP, Absarokas, and
Bighorns due to the strong shortwave trough moving through MT.
Models are still showing 700mb temps going below 0C in NW WY
overnight with rest of 700mb temps across the forecast area
dropping by 10 degrees C by Saturday morning. Should be pretty
chilly in the mountain locations! Dry westerly flow continues over
central and southern WY Saturday while temps attempt to rebound.
Not expecting much over 80 F at the surface though. West to
northwest wind should be breezy to windy with 15 to 30 mph
sustained over most of the area.  Ridge mildly builds back in to
our west Sunday; so a very seasonable day with dry breezy confined
to southwest WY.

Upper level high pressure strengthens over the four corners
Monday with increasing temperatures over WY. Pattern and models
suggest more mid level moisture though for some cloudiness and
isolated showers/thunderstorms during the afternoon and evening.
Main player during this time frame will be a shortwave trough in
the flow from Oregon into Montana on Tuesday, then sliding into
western South Dakota Wednesday morning. Between a moist high
pressure over the eastern Great Basin and this feature, Tuesday
and Wednesday appear to be favorable for scattered showers and
thunderstorms, mainly over the higher terrain east of the divide
and off the Uintas. The northeast flow east of the divide should
set up a nice boundary on this back side of the ridge. Thursday
looks then to be more diurnal showers and thunderstorms unless
some minor vorticity lobes are ejected from the trough along the
coast into the top side of the ridge.

&&

.AVIATION.../00Z ISSUANCE/

Conditions will remain VFR through the forecast period.
Southwest wind will continue into the early evening with wind speeds
of 15-25kts expected, and 18G28kts anticipated at KBPI, KPNA, and
KRKS. Speeds will decrease toward sunset with more common speeds
around 10-12kts by 02Z/Fri. Conditions will remain dry with the best
chance of convection coming at KRKS and KCPR from 20Z/Thu to
02Z/Fri. Temperature-dew point spreads will be on the order of 55-
60F late this afternoon. Therefore, the the main hazard will be
gusty outflow wind to 40kts due to the very dry sub-cloud layer.
Another round of isolated elevated convection is anticipated for
eastern Sweetwater County, mainly east of KRKS and also extending
north to about KCPR for Friday morning. Southwest winds will be
increasing by late morning over much of the forecast area for
Friday and continuing through Friday afternoon.

&&

.FIRE WEATHER...

...Red Flag Warning for Natrona County through Saturday evening...

...Red Flag Warning for Johnson county...the southern Bighorn
Mountains...and Casper Mountain Friday afternoon through Saturday
evening...

Smoke dispersal during the remainder of the daytime hours will be
fair to excellent east of the Divide and good west of the Divide
during the daytime periods through the weekend. Hot and dry
conditions return once again. Winds look to remain at or below
critical levels for most areas for the remainder of today with
critical fuels. However, high instability and increasing dry
thunderstorm potential across portions of Natrona county will
enhance fire danger across the lower elevations of Natrona county
through this evening. Hot and very dry conditions continue Friday
and winds increase even further, with these conditions continuing
through Saturday. Therefore, the Red Flag warning for the the lower
elevations of Johnson and natrona counties, the southern Bighorn
Mountains, and Casper Mountain will continue through Saturday
evening.

&&

.RIW Watches/Warnings/Advisories...
Red Flag Warning from noon Friday to 9 PM MDT Saturday for
WYZ281-285-300.

Red Flag Warning until 9 PM MDT Saturday for WYZ280.

&&

SHORT TERM...Lipson
LONG TERM...McDonald
AVIATION...Lipson
FIRE WEATHER...Lipson
Hazardous weather outlook, Jun 23, 3:28 PM MDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
328 PM MDT THU JUN 23 2016

WYZ001>020-022>030-242130-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
328 PM MDT THU JUN 23 2016

...RED FLAG WARNING FOR THE LOWER ELEVATIONS OF NATRONA COUNTY
CONTINUING THROUGH EARLY EVENING SATURDAY...

...RED FLAG WARNING FOR PORTIONS OF CENTRAL WYOMING INCLUDING THE
LOWER ELEVATIONS OF JOHNSON COUNTY...THE SOUTHERN BIGHORN
MOUNTAINS...AND CASPER MOUNTAIN BEGINNING NOON FRIDAY...CONTINUING
THROUGH EARLY EVENING SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL
WYOMING.

.DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT

EXTREME FIRE DANGER FOR THE LOWER ELEVATIONS OF NATRONA COUNTY AS
HOT...DRY AND UNSTABLE CONDITIONS ALONG WITH ISOLATED TO WIDELY
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WITH LITTLE RAINFALL
COMBINE.

SOME WIDELY SCATTERED THUNDERSTORMS ACROSS CENTRAL...SOUTHERNAND
EAST CENTRAL WYOMING MAY PRODUCE 50 MPH WINDS THROUGH EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...WINDY AND HOT. THIS WILL RAISE FIRE DANGER TO ELEVATED OR EXTREME
LEVELS ONCE AGAIN ACROSS PORTIONS OF SOUTHERN AND CENTRAL WYOMING.
ISOLATED MOSTLY DRY THUNDERSTORMS POSSIBLE ACROSS MAINLY NATRONA
COUNTY.

SATURDAY...COOLER BUT CONTINUED BREEZY AND VERY DRY WITH ELEVATED
TO EXTREME FIRE WEATHER CONDITIONS CONTINUING ACROSS CENTRAL AND
SOUTHERN WYOMING.

MONDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ACROSS
NORTHERN WYOMING.

TUESDAY...ISOLATED TO SCATTERED THUNDERSTORMS ACROSS NORTH AND
CENTRAL WYOMING. A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE
ACROSS JOHNSON AND NATRONA COUNTIES.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
45 MPH WINDS OR GREATER FROM ANY THUNDERSTORMS THIS EVENING.
THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 23, 3:00 PM MDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
300 PM MDT THU JUN 23 2016

WYZ030-232145-
EAST SWEETWATER COUNTY-
300 PM MDT THU JUN 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SWEETWATER COUNTY
UNTIL 345 PM MDT...

AT 257 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WAMSUTTER...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. BRIEF
HEAVY RAIN IS ALSO POSSIBLE.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 162 AND 198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4199 10823 4208 10769 4207 10762 4201 10755
      4202 10751 4166 10751 4166 10793 4147 10793
      4139 10819
TIME...MOT...LOC 2057Z 251DEG 28KT 4168 10805

MCDONALD
Special weather statement, Jun 23, 3:02 PM MDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
302 PM MDT THU JUN 23 2016

WYZ007-017-232145-
WIND RIVER BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
302 PM MDT THU JUN 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT AND SOUTH
CENTRAL HOT SPRINGS COUNTIES UNTIL 345 PM MDT...

AT 301 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF PAVILLION...MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BOYSEN STATE PARK HEADQUARTERS AROUND 340 PM MDT.
  SHOSHONI AROUND 345 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4318 10873 4345 10875 4354 10800 4320 10794
TIME...MOT...LOC 2101Z 258DEG 26KT 4330 10854

MCDONALD
Special weather statement, Jun 23, 3:44 PM MDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
344 PM MDT THU JUN 23 2016

WYZ005>008-017-020-232230-
SOUTHEAST BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-WIND RIVER
BASIN-BIGHORN MOUNTAINS WEST-NATRONA COUNTY LOWER ELEVATIONS-OWL
CREEK AND BRIDGER MOUNTAINS-
344 PM MDT THU JUN 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT...
NORTHWESTERN NATRONA...SOUTH CENTRAL WASHAKIE AND SOUTHEASTERN HOT
SPRINGS COUNTIES UNTIL 430 PM MDT...

AT 342 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BOYSEN STATE PARK HEADQUARTERS...WHICH IS 11 MILES NORTH OF
SHOSHONI...MOVING EAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM. BRIEF HEAVY RAIN CAN ALSO BE EXPECTED.  THE STRONG WINDS
WILL SHIFT THE DIRECTION FROM THE SOUTH TO THE WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4316 10823 4360 10832 4374 10749 4315 10735
TIME...MOT...LOC 2142Z 257DEG 33KT 4340 10813

MCDONALD
Special weather statement, Jun 23, 3:50 PM MDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
350 PM MDT THU JUN 23 2016

WYZ019-030-232230-
EAST SWEETWATER COUNTY-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
350 PM MDT THU JUN 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SWEETWATER AND
SOUTHEASTERN FREMONT COUNTIES UNTIL 430 PM MDT...

AT 348 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF CRESTON JUNCTION...WHICH IS 7 MILES EAST OF
WAMSUTTER...MOVING NORTHEAST AT 20 MPH. OTHER STRONG THUNDERSTORMS
ARE ALSO MOVING ACROSS EASTERN SWEETWATER COUNTY.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.  BRIEF HEAVY RAIN WILL ALSO OCCUR WITH THESE STORMS.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 139 AND 198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4238 10866 4245 10752 4166 10751 4166 10793
      4100 10792 4100 10864
TIME...MOT...LOC 2148Z 231DEG 19KT 4166 10783

MCDONALD
Special weather statement, Jun 23, 5:03 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
503 PM MDT THU JUN 23 2016

WYZ020-022-240030-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-
INCLUDING THE CITY OF...CASPER
503 PM MDT THU JUN 23 2016

...SHOWERS AND STORMS TO BECOME MORE WIDESPREAD THROUGH 630 PM...

STRONG THUNDERSTORMS DEVELOPING OVER SOUTHWEST NATRONA COUNTY AT
5 PM MDT WILL TRACK TOWARD CASPER AND ACROSS SOUTHERN NATRONA
COUNTY THROUGH 630 PM. OTHER SHOWERS AND STORMS WERE TRACKING OVER
THE NORTHERN-THIRD OF NATRONA COUNTY. THE U.S. HIGHWAY 20/26
CORRIDOR IN THE WESTERN PORTION OF THE COUNTY WILL SEE THE FEWEST
SHOWERS AND STORMS.

WIND GUSTS OF 40 TO 50 MPH...BRIEF HEAVY RAIN...DANGEROUS CLOUD-
TO-GROUND LIGHTNING...AND PEA-SIZED HAIL ARE ALL POSSIBLE WITH THE
STRONGEST STORMS. ARRIVAL TIME OF THE STORMS IN CASPER SHOULD
RANGE FROM ABOUT 545 TO 615 PM. MOVE INDOORS AS THESE STORMS
APPROACH!

Nearby

Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.